# SDR CA020227003

- Difficulty date: January 31, 2002
- Submitted: March 4, 2002
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 14,986 hours
- Engine: Lyc TIO540J2B
- Propeller: Hartzl HCC4YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: SL74309
- Condition: Destroyed
- Location: Bearing
- Component: Reciprocating En, Lyc, TIO540J2B
- Stage of operation: IN
- Nature of condition: Y
- Precautionary procedure: K

## Discrepancy

(CAN) #6 CON ROD BEARING FAILURE. PARTS RETURNED TO SUPERIOR AIR PARTS FOR EXAMINATION.THESE BEARINGS ARE A BIMETAL AS OPPOSED TO A TRIMETAL THAT WAS USED FOR MANY YEARS. I HAVE RECIEVED REPORTS FROM AUSTRALIA OF SEVERAL FAILURES OF THIS TYPE OF BEARING
